Hi Everyone

Hi Everyone

Hi, I'm Karen aged 50. I was diagnosed with Essential Thrombocythemia JAK2+ in 2009. I am still on Clopidogrel daily.

My most hated symptom is fatigue although over the last couple of years I have developed nodules on my fingers and they can be pretty painful and stiff as can my hips and knees 😞 especially in cold and damp weather.

I am very interested in complimentary medicines and use herbal teas and various supplements to help with the pain (I always check with my Haemotologist first).

5 Replies

oldestnewest
  • Senoritakazza i have had ET since 1988 and MF for about 5 years. I've never taken a blood thinner. I am on Jakafi and it is a miracle drug for me. You need a second opinion from another Doctor. Best of luck!

  • Thank you jplsuper, you sound like Jakafi really works for you. My platelets go up and down between the 400s and 700s, would Jakafi be too strong?

  • Senoritakazza i don't think so. Mine stay between 500 and 700. I have some problems with anemia. But I fill so much better. I don't hurt all over, bone and muscle pain all over. I feel like I can enjoy life again

  • I may speak to my Haemo about jakafi. I have recently moved back to the UL from Spain so feeling my way around the system. I have terrible bone ache etc so am at present waiting for an appointment to see a Rheumatologist. I think they are trying to decide between them which illness is causing the most pain and how to treat it - only me! 😄

  • Wish my platelets had just stayed between 400 and 700. Not giving you anything to reduce the platelets is probably the right thing to do at this point, just keep monitoring them. Not sure the doctor is allowed to prescribe Jakafi for ET as it was approved for myelofibrosis, and the drug insurance may not cover it. Even with insurance, Jakafi is very expensive unless you qualify for aid. I had ET for 22 years and now MF. The Jakafi did totally eliminate my joint aches and pains and made me feel young again. However, it really wiped out my red cell count and I'm on weekly Procrit shots to get it back up, another very expensive drug if your medical insurance does not cover it. So, the Jakafi has actually contributed to my fatigue because of lowering the red cell count. Each person is different and the treatment needs to be tailored to you.